Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Overrings of commutative rings. III. Normal pairs

Author: Edward D. Davis
Journal: Trans. Amer. Math. Soc. 182 (1973), 175-185
MSC: Primary 13B20
MathSciNet review: 0325599
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A pair of integral domains (A, B) is a normal (resp., QR-) pair provided that A is a subring of B and all intermediate rings are normal in B (resp., rings of quotients of A). The special case of B the field of fractions of A (e.g., Prüfer domains and Dedekind domains with torsion class group) has been studied in detail. It is shown that any domain A possesses a unique overring B maximal with respect to forming a normal (resp., QR-) pair with A. An explicit description of this overring and all the intermediate rings in terms of localizations A is obtained, and further details are provided in the presence of a noetherian-like condition on A. In addition, the ``overring'' characterizations of Prüfer domains are extended to ``intermediate ring'' characterizations of normal pairs.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 13B20

Retrieve articles in all journals with MSC: 13B20

Additional Information

Keywords: Prüfer domains, Dedekind domains, valuation rings, rings of quotients, flat overrings, normal (or integrally closed)
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society